Alert archive / Kansas / Tornado Warnings in 2023
Tornado Warning 31, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 11, 2023, 6:28 PM CDT for 4 counties in Kansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2023, 6:28 PM CDT (23:28 UTC)
- Expired
- May 11, 2023, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 37 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:35 PM CDT | TORNADO | 14 Nne Wallace, KS | SPOTTER REPORTED TORNADO 15 MILES SOUTH OF EDSON. |
| May 11, 6:41 PM CDT | TORNADO | 9 W Winona, KS | MULTIPLE REPORTS OF A TORNADO ONGOING AT 170 AND APACHE ACRES. |
| May 11, 6:47 PM CDT | TORNADO | 9 S Edson, KS | PHOTO OF TORNADO 15 MILES SOUTHEAST OF GOODLAND, KS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:22 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427
WFUS53 KGLD 112328
TORGLD
KSC109-181-193-199-120015-
/O.NEW.KGLD.TO.W.0031.230511T2328Z-230512T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
528 PM MDT Thu May 11 2023
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Northeastern Wallace County in west central Kansas...
Southwestern Thomas County in northwestern Kansas...
Northwestern Logan County in west central Kansas...
Southeastern Sherman County in northwestern Kansas...
* Until 615 PM MDT/715 PM CDT/.
* At 528 PM MDT/628 PM CDT/, a severe thunderstorm capable of
producing a tornado was located 8 miles west of Winona, or 20 miles
south of Brewster, moving north at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Wallace, southwestern Thomas, northwestern Logan and
southeastern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3903 10126 3899 10143 3908 10159 3930 10161
3933 10125
TIME...MOT...LOC 2328Z 169DEG 25KT 3907 10140
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KMK6 follow-up statements
482
WWUS53 KGLD 112335
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
535 PM MDT Thu May 11 2023
KSC109-181-193-199-120015-
/O.CON.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Wallace KS-Thomas KS-Logan KS-Sherman KS-
535 PM MDT Thu May 11 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT/715 PM CDT/
FOR NORTHEASTERN WALLACE...SOUTHWESTERN THOMAS...NORTHWESTERN LOGAN
AND SOUTHEASTERN SHERMAN COUNTIES...
At 535 PM MDT/635 PM CDT/, a severe squall line capable of producing
both tornadoes and extensive straight line wind damage was located 10
miles west of Winona, or 18 miles south of Brewster, moving north at
25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Wallace, southwestern Thomas, northwestern Logan and
southeastern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3901 10134 3911 10159 3930 10161 3933 10125
3903 10126
TIME...MOT...LOC 2335Z 160DEG 20KT 3910 10142
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KMK813
WWUS53 KGLD 112341
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
541 PM MDT Thu May 11 2023
KSC109-181-193-199-120015-
/O.CON.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Wallace KS-Thomas KS-Logan KS-Sherman KS-
541 PM MDT Thu May 11 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT/715 PM CDT/
FOR NORTHEASTERN WALLACE...SOUTHWESTERN THOMAS...NORTHWESTERN LOGAN
AND SOUTHEASTERN SHERMAN COUNTIES...
At 541 PM MDT/641 PM CDT/, a confirmed tornado was located 11 miles
northwest of Winona, or 16 miles south of Brewster, moving northwest
at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Emergency management confirmed tornado. At 540 PM MDT/ 640
PM CDT , a tornado was reported north of Winona near roads
170 and Apache Acres.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Wallace, southwestern Thomas, northwestern Logan and
southeastern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3908 10148 3912 10159 3930 10161 3933 10125
3905 10126
TIME...MOT...LOC 2341Z 154DEG 18KT 3913 10144
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
KMK706
WWUS53 KGLD 112353
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
553 PM MDT Thu May 11 2023
KSC109-181-193-199-120015-
/O.CON.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Wallace KS-Thomas KS-Logan KS-Sherman KS-
553 PM MDT Thu May 11 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT/715 PM CDT/
FOR NORTHEASTERN WALLACE...SOUTHWESTERN THOMAS...NORTHWESTERN LOGAN
AND SOUTHEASTERN SHERMAN COUNTIES...
At 552 PM MDT/652 PM CDT/, a confirmed tornado was located 13 miles
south of Brewster, moving north at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado. At 545 PM MDT, a
tornado was reported 15 miles southeast of Goodland.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Wallace, southwestern Thomas, northwestern Logan and
southeastern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3908 10148 3912 10159 3930 10161 3933 10125
3905 10126
TIME...MOT...LOC 2352Z 164DEG 16KT 3918 10145
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
KMK048
WWUS53 KGLD 120002
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
602 PM MDT Thu May 11 2023
KSC109-199-120011-
/O.CAN.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Wallace KS-Logan KS-
602 PM MDT Thu May 11 2023
...THE TORNADO WARNING FOR NORTHEASTERN WALLACE AND NORTHWESTERN
LOGAN COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM MDT/800 PM CDT/ for
northwestern Kansas.
LAT...LON 3914 10159 3930 10161 3933 10125 3914 10127
TIME...MOT...LOC 0001Z 169DEG 25KT 3925 10147
$$
KSC181-193-120015-
/O.CON.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Thomas KS-Sherman KS-
602 PM MDT Thu May 11 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT/715 PM CDT/
FOR SOUTHWESTERN THOMAS AND SOUTHEASTERN SHERMAN COUNTIES...
At 601 PM MDT/701 PM CDT/, a severe thunderstorm capable of producing
a tornado was located 9 miles southwest of Brewster, moving north at
30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Thomas and southeastern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3914 10159 3930 10161 3933 10125 3914 10127
TIME...MOT...LOC 0001Z 169DEG 25KT 3925 10147
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Trigg853
WWUS53 KGLD 120005
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
605 PM MDT Thu May 11 2023
KSC181-193-120015-
/O.CON.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Thomas KS-Sherman KS-
605 PM MDT Thu May 11 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT/715 PM CDT/
FOR SOUTHWESTERN THOMAS AND EAST CENTRAL SHERMAN COUNTIES...
At 605 PM MDT/705 PM CDT/, a severe thunderstorm capable of producing
a tornado was located 7 miles southwest of Brewster, moving north at
30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Thomas and east central Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3920 10143 3930 10161 3933 10125 3914 10127
TIME...MOT...LOC 0005Z 169DEG 25KT 3928 10148
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Trigg920
WWUS53 KGLD 120010
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
610 PM MDT Thu May 11 2023
KSC181-193-120020-
/O.EXP.KGLD.TO.W.0031.000000T0000Z-230512T0015Z/
Thomas KS-Sherman KS-
610 PM MDT Thu May 11 2023
...THE TORNADO WARNING FOR SOUTHWESTERN THOMAS AND EAST CENTRAL
SHERMAN COUNTIES WILL EXPIRE AT 615 PM MDT/715 PM CDT/...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 700 PM MDT/800 PM CDT/ for
northwestern Kansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Goodland.
LAT...LON 3920 10143 3930 10161 3933 10125 3914 10127
TIME...MOT...LOC 0010Z 169DEG 25KT 3931 10149
$$
TriggWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 11, 3:11 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 11, 3:11 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Goodland KS 211 PM MDT Thu May 11 2023 .SHORT TERM...(This evening through Friday) Issued at 210 PM MDT Thu May 11 2023 Latest upper air analysis shows a closed low over Southeast CO. Ahead of the closed low was a corridor of rainfall. The corridor was moving northeast while the storms themselves were moving northwest. The environment is becoming very favorable for tornadoes to form. However the environment is too stable for large hail or damaging winds to form. The tornado threat will increase through the afternoon as storms form over the eastern part of the forecast area. Early this evening another round of rainfall will move in from the southwest ahead of the closed low. Depending on where these storms are located with respect to the storm relative helicity will depend on whether they will continue to have a threat for tornadoes. The current HREF data shows the better SRH is ahead of the rain activity. If this holds, the threat for tornadoes should be lower with this round in the evening. More rainfall may move through overnight as the closed low moves through. Since this round will be so close to the center of the closed low, tornado development cannot be ruled out. This round should be out of the forecast area by sunrise Friday. Friday the closed low will move north of the forecast area. As it departs there may be some rain activity wrapping around the back of the closed low over the north part of the forecast area. Since models are usually too fast with the speed of closed lows, wouldn't be surprised if rainfall chances linger around longer tomorrow than currently forecast. Friday night there may be a chance for rain over the far northern part of the forecast area as the closed low departs. .LONG TERM...(Saturday through Thursday) Issued at 210 PM MDT Thu May 11 2023 This part of the forecast continues to be rather blan. The upper level pattern has no discernible features aside from the two ridges over the Pacific Northwest and the Southeast. Because of this weak upper level pattern, have low confidence in the chances for rainfall that are forecast. The GEFS and ECMWF both have rather low chances for rainfall too, which makes sense given the weak upper level flow. Both of these ensembles actually have the better chances for rainfall south of the forecast area. Temperatures will gradually warm through the period as the ridge to the west slowly builds onto the Plains. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1158 AM MDT Thu May 11 2023 IFR to VFR conditions forecast for the TAFs. The lowest conditions this afternoon through the evening are expected to be under the corridor of rainfall occurring. This corridor will move northeast through the forecast area today and this evening. Visibility could fall to a couple miles in the moderate rainfall for short periods of time. Another round of rainfall will move through both sites this evening. These storms could become more intense than the storms currently ongoing. Behind the storm activity clouds will fall to IFR levels overnight. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...Flood Watch through late tonight for KSZ001>004-013>016-027>029. CO...Flood Watch through late tonight for COZ090>092. NE...Flood Watch through late tonight for NEZ079>081. && SHORT TERM...JTL LONG TERM...JTL AVIATION...JTL
Hazardous weather outlook, May 11, 12:30 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1130 AM MDT Thu May 11 2023 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121730- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1130 AM MDT Thu May 11 2023 /1230 PM CDT Thu May 11 2023/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... The entire area is in a slight to enhanced risk for severe thunderstorms today and into this evening. All modes of hazards will be possible, including large hail, damaging winds and a few tornadoes. A tornado watch is in effect for the entire Tri-State Area through the afternoon. Flash flooding from heavy rainfall will also be possible, particularly in areas that received heavy rainfall yesterday. A flood watch is in effect for all counties except for Greeley and Wichita counties through tonight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, May 11, 5:38 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HEAVY RAIN 2 NNW BLAKEMAN 39.84N 101.13W
05/11/2023 M2.41 INCH RAWLINS KS TRAINED SPOTTER
SPOTTER REPORTED 2.41 INCHES OF RAIN TODAY.
(12 HOUR TOTAL).
&&
KAKLocal storm report, May 11, 5:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
446 PM MDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TORNADO 3 SW WESKAN 38.83N 102.00W
05/11/2023 WALLACE KS TRAINED SPOTTER
SPOTTER REPORTED A MULTI-VORTEX TORNADO JUST
SOUTHWEST OF WESKAN.
&&
KAKLocal storm report, May 11, 5:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 3 SE ARAPAHOE 38.82N 102.13W
05/11/2023 CHEYENNE CO TRAINED SPOTTER
TRAINED SPOTTER REPORTED ABOUT 3 MILES
SOUTHEAST OF ARAPAHOE, CO. TORNADOES ARE
SHORT LIVED ONLY LASTING A MINUTE OR SO,
LIFTING, AND DROPPING AGAIN. MULTI-VORTEX
TORNADO REPORTED.
&&
CALocal storm report, May 11, 5:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
449 PM MDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 3 ESE ARAPAHOE 38.83N 102.13W
05/11/2023 CHEYENNE CO TRAINED SPOTTER
SPOTTER REPORTED TWO TORNADOES 2 EAST AND
1.5 MILES SOUTH OF ARAPAHOE.
&&
KAKLocal storm report, May 11, 5:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
452 PM MDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TORNADO 5 ENE WESKAN 38.89N 101.87W
05/11/2023 WALLACE KS TRAINED SPOTTER
REPORT OF A RAIN-WRAPPED, WEAK TORNADO THAT
CROSSED HIGHWAY 40.
&&
CALocal storm report, May 11, 6:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM MDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FUNNEL CLOUD 13 N SHARON SPRINGS 39.08N 101.79W
05/11/2023 WALLACE KS TRAINED SPOTTER
SPOTTER REPORTED FUNNEL CLOUD.
&&
KAKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:03 PM CDT | Special Weather Statement | GLD | Sheridan | 27 min |
| May 10, 7:22 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 53 min |
| May 10, 7:44 PM CDT | Tornado Warning | GLD | Graham, Sheridan | 46 min |
| May 10, 8:11 PM CDT | Areal Flood Warning | GLD | Gove, Logan, Sherman, Thomas | 13 hr |
| May 10, 8:15 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 60 min |
| May 10, 8:39 PM CDT | Flash Flood Warning | GLD | Sheridan | 66 min |
| May 10, 9:13 PM CDT | Areal Flood Warning | GLD | Decatur, Sheridan | 12 hr |
| May 10, 9:31 PM CDT | Flood Watch | GLD | Cheyenne, Decatur, Gove, Graham, Logan, Norton and 5 more | 39 hr |
| May 10, 9:58 PM CDT | Special Weather Statement | GLD | Norton | 32 min |
| May 10, 10:11 PM CDT | Special Weather Statement | GLD | Sherman, Wallace | 49 min |
| May 10, 10:59 PM CDT | Special Weather Statement | GLD | Cheyenne, Sherman, Wallace | 46 min |
| May 10, 11:45 PM CDT | Special Weather Statement | GLD | Thomas | 45 min |
| May 11, 12:57 AM CDT | River Flood Advisory | GLD | Decatur | 8 hr |
| May 11, 9:21 AM CDT | Areal Flood Warning | GLD | Decatur, Sheridan, Thomas | 12 hr |
| May 11, 12:02 PM CDT | Special Weather Statement | GLD | Sherman | 13 min |
| May 11, 12:46 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 44 min |
| May 11, 12:56 PM CDT | Tornado Warning | GLD | Cheyenne, Sherman | 16 min |
| May 11, 1:29 PM CDT | Special Weather Statement | GLD | Cheyenne | 16 min |
| May 11, 1:35 PM CDT | Tornado Warning | GLD | Cheyenne, Rawlins | 25 min |
| May 11, 1:38 PM CDT | Tornado Warning | GLD | Cheyenne | 22 min |
| May 11, 1:59 PM CDT | Tornado Warning | GLD | Rawlins | 31 min |
| May 11, 2:02 PM CDT | Special Weather Statement | GLD | Sherman | 13 min |
| May 11, 2:23 PM CDT | Tornado Warning | GLD | Cheyenne | 22 min |
| May 11, 2:32 PM CDT | Special Weather Statement | GLD | Thomas | 13 min |
| May 11, 2:55 PM CDT | Tornado Warning | GLD | Sherman | 20 min |
| May 11, 2:58 PM CDT | Flash Flood Warning | GLD | Cheyenne, Sherman, Wallace | 6 hr |
| May 11, 3:15 PM CDT | Tornado Warning | GLD | Rawlins, Thomas | 30 min |
| May 11, 3:26 PM CDT | Tornado Warning | GLD | Gove | 19 min |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 34 min |
| May 11, 3:48 PM CDT | Flash Flood Warning | GLD | Cheyenne, Rawlins | 6 hr |
| May 11, 3:56 PM CDT | Tornado Warning | GLD | Rawlins | 19 min |
| May 11, 4:01 PM CDT | Tornado Warning | GLD | Thomas | 14 min |
| May 11, 4:13 PM CDT | Tornado Warning | GLD | Rawlins | 17 min |
| May 11, 5:41 PM CDT | Tornado Warning | GLD | Wallace | 19 min |
| May 11, 5:51 PM CDT | Tornado Warning | GLD | Logan, Wallace | 28 min |
| May 11, 5:57 PM CDT | Tornado Warning | GLD | Wallace | 21 min |
| May 11, 6:04 PM CDT | Tornado Warning | GLD | Wallace | 26 min |
| May 11, 6:09 PM CDT | Tornado Warning | GLD | Norton | 8 min |
| May 11, 6:20 PM CDT | Tornado Warning | GLD | Sherman, Wallace | 40 min |
| May 11, 6:37 PM CDT | Tornado Warning | GLD | Sherman | 23 min |
| May 11, 6:41 PM CDT | Tornado Warning | GLD | Sherman | 21 min |
| May 11, 6:41 PM CDT | Tornado Warning | GLD | Sherman | 19 min |
Nearby
Tornado Warnings in Kansas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.